MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO II ANNULOPLASTY RING; RING, ANNULOPLASTY

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO II ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number 5200M
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: attempts have been made to obtain product for evaluation.No device was returned.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned from the medical record of (b)(6) that the 5200 carpentier-edwards physio ii annuloplasty ring was explanted after an implant duration of two (2) years and five (5) months due to ring dehiscence with large pseudoaneurysm and severe mitral stenosis.The explant ring was replaced with a 29mm non-edwards valve.Per medical records, the patient was asymptomatic.Intraoperatively, there was giant aneurysm in aortic root with fistula formation to la over mitral annuloplasty ring.The old prosthetic 23mm inspiris valve was explanted (b)(6).The 32mm 5200 annuloplasty ring was also loosely connected to annulus and was explanted.The giant pseudoaneurysm destroyed anterior mitral leaflet, aortornitral curtain, and perinuclear tissue.The mitral valve was replaced with a 29mm non-edwards valve with reconstruction of aortomitral curtain with bovine pericardial patch (commando procedure), aortic root replacement with 23mm konnect avc and rvot repair another bovine pericardial patch.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital and patient family members) and is not received in the form of a conventional "customer complaint." the information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions).The causes of reoperation following a failed annuloplasty repair is well-documented in medical literature.Typically, reintervention on the annuloplasty ring occurs due to factors such as progression of valvular heart disease, rather than inherent structural deficiency in the annuloplasty ring itself.Over time, the underlying heart condition that initially required repair may worsen, leading to further valve deterioration.This ultimately affects the durability of the initial repair, necessitating re-intervention.Other contributing factors include the emergence of new pathologies (such as infective endocarditis or degenerative changes), the patient's baseline hemodynamics, anatomical alterations, and procedural considerations.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient and/or procedural factors.Per the instructions for use (ifu), structural valve deterioration (svd) is a known potential risk associated with bioprosthetic heart valves.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
CARPENTIER-EDWARDS PHYSIO II ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES, LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key22311857
Report Number2015691-2025-05107
Device Sequence Number13008975
Product Code KRH
UDI-Device Identifier00690103180213
UDI-Public(01)00690103180213(17)270629
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K083470
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5200M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age70 YR
Patient SexFemale